Jump to content

How Can I Get Some Consistency?


yogini
 Share

Recommended Posts

I used to have my POTS under control and now I just don't know what to do. It has been over a month since my crash. While I am not at the lowest of low points, things are still pretty bad. The worst part is that I can't find any consistent way of making myself feel better. I've increased my beta blocker to get the extreme bouts of tachy under control. Sometimes I get really tachy before I'm supposed to take my dose and cannot take the extra BB soon enough. Other times, when I take the extra dose, I start to feel really sick and can tell it's because I have too much medicine in my system. I'm having the same problem with compression hose. Seomtimes when I put it on, I feel much better, other times I feel really sick after I put it on. I have always known how to make myself feel better, but I am losing any idea of what I can do anymore. Feeling really helpless here...please help!

Link to comment
Share on other sites

Hi

Sorry to hear you are having prob. but thank god that u have sometimes where u dont. Seems i have had no days of being able to exercise in over 2 yrs, it is hard. But I do know that when i was doing as u are taking extra BBs when things were out of whack it made me worse, I just tried other things, when my hr and pressure went up they put me on Xanax for anxiety and it helps, if it is too low they have tried many temp fixes, some long term, some docs use Adderrall, it is orig for ADD, but works well to stabilize breathing as well as pressure and gives u some get up and go. So not sure what has worked in the past, but we are told or at least i was that unfortunately we would have our down times, so hope yours is temp and passes soon, if not maybe u can consult the doc about some other remedies, cause I do know that these meds work and increasing meds causes ur body it seems to fight even harder which in turn runs u down and makes u sicker

Good luck

donna

Link to comment
Share on other sites

I feel for you. Maybe you need to consider whether there is some new trigger that could be setting POTS off for you. I just finished going through a bad spell. I had to take days off of work. Normally I am stable with only minor symptoms. What I could only conclude was that it was in response to a minute change in my synthroid dosage that started mid-December. My endo is having me switch between the old dose and the new dose each day for the next month to ease into the higher dose. I re-started the SSRI and a very tiny amount of bb. I am now kind of back to my baseline. I am convinced that had I not done these things and recognized the trigger I would still be pretty badly off.

Otherwise, you may need to try some different treatments to see if they help? Do you have a specialist you can see? Can you get IV fluids? You should not have to suffer if there is relief available.

I have the same problem with the bb. It is a double-edged sword for sure. It can make me feel worse while at the same time deals with my tachycardia. I take the smallest doses I can for that reason.

Feel better!

Katherine

Link to comment
Share on other sites

I totally understand how frustrating it is to try everything you can think of to feel better but nothing seems to work. When I was at my worst it did not matter what I did to help myself, I was just plain sick. My body was doing things that did not make sense to me and was not under my control. After four months of suffering it started to get better. It was a gradual process but I am better now than I was five yrs ago. I do deal with symptoms on a daily basis but I am able to function with them. I appreciate every second that I feel well but there is always that worry when the next symptom is going to pop up.

Link to comment
Share on other sites

Hi everyone,

Thanks for your responses. What happened was that I stopped my birth control at the end of Nov and then had an exceptionally busy work period during December. I think it took a while for the effects fo the birth control to wear off, and that happened at the same time as I was working around the clock. So my body went into a bit of a shock, and then I also flew to see my parents for the holidays, which didn't help anything. So it was just one thing after the next. I was finally able to restart the birth control this past Sunday, so I am hoping that once it kicks in that will help. (This may also be making me temporarily worse.) I am still hoping my body will slowly readjust and get back to the baseline.

My doctor is open to trying other treatments. However, he doesn't really know what to do and I myself want to wait and see what happens with the birth control, which may take a few weeks to kick in. I do have the option of trying other meds, but I think I need to wait, because the med that I'm primarily considering (SSRI) would also take time to kick in.

There is a specialist in my city. He isn't always helpful (he told me I was fine and to go off of my meds 3 years ago). I am desperate and did schedule an appointment with him, but unfortunately it isn't until mid Feb. So I think my best option is to just hang in there and wait. Waiting is the hard part, as my POTS has always gotten better with a little extra beta blocker and rest. I am well salted, hydrated and rested, other than that I went back to work last week. This week I went in yesterday, but am trying to work from home for the rest of the week There is always the option of taking a few weeks off, but I am trying to avoid that.

-Rita

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...